Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/5907

Title: A coupled HMM for solving the permutation problem in frequency domain BSS
Authors: Sanei, Saeid
Wang, Wenwu
Chambers, Jonathon
Issue Date: 2004
Publisher: © IEEE
Citation: SANEI, S., WANG, W. and CHAMBERS, J.A., 2004. A coupled HMM for solving the permutation problem in frequency domain BSS. IN: Proceedings of 2004 IEEE International Conference on Acoustics, Speech, and Signal Processing (ICASSP '04), Montreal, Quebec, 17-21 May, Vol. 5, pp. 565-8.
Abstract: Permutation of the outputs at different frequency bins remains as a major problem in the convolutive blind source separation (BSS). In this work a coupled Hidden Markov model (CHMM) effectively exploits the psychoacoustic characteristics of signals to mitigate such permutation. A joint diagonalization algorithm for convolutive BSS, which incorporates a non-unitary penalty term within the crosspower spectrum-based cost function in the frequency domain, has been used. The proposed CHMM system couples a number of conventional HMMs, equivalent to the number of outputs, by making state transitions in each model dependent not only on its own previous state, but also on some aspects of the state of the other models. Using this method the permutation effect has been substantially reduced, and demonstrated using a number of simulation studies.
Description: This is a conference paper [© IEEE]. It is also available from: http://ieeexplore.ieee.org/. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
Version: Published
DOI: 10.1109/ICASSP.2004.1327173
URI: https://dspace.lboro.ac.uk/2134/5907
ISBN: 0780384849
Appears in Collections:Conference Papers and Presentations (Mechanical, Electrical and Manufacturing Engineering)

Files associated with this item:

File Description SizeFormat
A coupled HMM for solving the permutation problem.pdf136.08 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.